Q. Why is my period getting late?

Answered by
Dr. Jimesh H Mavani
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 15, 2016 and last reviewed on: Jan 12, 2021

Hi doctor,

Last month, I had unprotected intercourse with my partner and soon after which I took an ECP. Then, 10 to 12 days later I got my period. However, this month they are late by 13 days. But, I am getting lower abdomen cramps. Why is this happening? Could you suggest any medicine?

#

Hello,

Welcome to icliniq.com.

  • When you take ECP (emergency contraceptive pill), you are taking hormonal pills, which can interfere with your body's hormonal cycle that is responsible for your normal menstrual cycle.
  • Due to this disturbed cycle, you can have irregular cycle for once or twice and it will get corrected on its own after that. If not corrected, then you can take some hormonal contraceptive pills for a month and try to regularize your cycle.
  • There are many other things apart from this can also be responsible for irregular menses. They are like increased weight, thyroid problem and PCOS (polycystic ovarian syndrome). So, it is better to wait for some time to know the reason.
  • Also, you can do a urine pregnancy test. If that is negative, then as I said you can wait. Because, it is due to hormonal imbalance and most probably due to ECP.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

Could you please suggest some medicine with less or no side effects to get period?

#

Hi,

Welcome back to icliniq.com.

  • As I said, if you have any doubt or you had sex in this month, then do a urine pregnancy test first. If the test is positive, then it is a different matter and do a sonography to confirm.
  • If the test is negative, then I suggest tablet Primolut-N (Norethisterone) 5 mg two times a day for five days. After completing the course you will get your period within eight days.
  • If you do not get your period after tablet, then you are going to need to do some investigations. Consult your doctor, discuss with him or her and take the treatment with consent.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Related Questions:
Suffering from irregular periods and not conceiving. What to do?

.. a clear cut case of PCOS (polycystic ovarian syndrome). If you are not intending to get pregnant soon, then you should be started on monthly pills of Krimson 35 or Ginette 35 with Cyproterone acetate from day 3 of your cycle for at least three ...   Read full

Can PCOS cause irregular periods?

Just get your urine pregnancy test done with early morning urine sample, if you are sexually active ...   Read full

I am facing irregular periods from one year. Tell me some ayurvedic remedies.

Hello doctor, I am facing irregular periods problem from one year (since I took I-pill) ... I took ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I had sex with my partner last month and missed periods. Am I pregnant?

Query: Hello doctor, I am 35 years old and I had sex with my partner last month. My expected period date was a week later. Still, I did not get my periods. I have tried testing pregnancy strips the result was negative. I consumed Regestrone tablets for the past four days. We do not want to have a baby beca...  Read Full »

Will PCOS delay pregnancy?

Query: Hi doctor, I am 28 years old. My height is 5'4" and weight is 70 kg. We have been trying for pregnancy for a year. My husband's reports were all normal. I am having PCOS, but my periods are very regular. I am on Oxetol 300 mg for partial seizure since one year. I am also taking Metformin 500 mg t...  Read Full »

Faint T Lines Appearing On Urine Pregnancy Tests,While Ultrasounds Say I Am Not Pregnant?

Query: Hi doctor, I have been trying to conceive for a few months, but every time the test comes back negative. My last periods was on the 25th of last month, and I started ovulating on the third of this month, and it ended on the 12th. My husband and I had sex on the fifth. Despite my history of irregular...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.